Vomiting and diarrhea can cut off the effect of the contraceptive pill, if they occur within 2 to 4 hours after taking the medicine.
Already the contraceptive contraceptive or sticker does not lose its effect nor is its efficacy diminished if the woman vomits or has diarrhea.
In the case of pill, It takes about 3 to 4 hours to be absorbed by the body. Having vomiting or diarrhea during this time may eliminate components of the contraceptive that have not yet had time to be absorbed by the body.
If the tablet is still in the stomach, He leaves with the vomit and it's like not having taken the dose that day. THE diarrhea will expel the pill if it has already left the stomach and is in the intestine, where its absorption takes place.
As for the injectable contraceptives, they are applied in the muscle and enter directly into the bloodstream, whereas the stickers are absorbed by the skin and through it they reach circulation.
Since they do not pass through the stomach or intestine, because they reach directly into the blood by other means, do not lose their effect in case of vomiting or diarrhea.
What to do if you vomit or have diarrhea after taking the birth control pill?
In case of vomit before completing 2 hours after you have taken the pill or diarrhea before completing 4 hours, the ideal is buy another pill and take the pill again, following this new card to the end.
If you do not do this, the contraceptive will no longer be as effective, use condom until the end of the chart to prevent pregnancy.
Talk to your gynecologist for further advice if you experience vomiting or diarrhea after taking the birth control pill.